• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

Anyone else react badly to drinking alcohol on meds?

Status
Not open for further replies.

Arwen

Active Member
#1
I've been taking citalopram for about 7 months now, and I'm really starting to struggle with the effects from drinking alcohol. I'm at University so naturally my life involves getting fairly drunk every now and then, which i still enjoy but sometimes i get into pretty bad states. I used to be good at handling my drink, but recently theres a fine line between being tipsy and very very drunk. I get really confused, dont know whats going on, i cant speak or walk, am sick a lot and sometimes have panic attacks. A few weeks ago my boyfriend called an ambulance for me because I was being sick for 2 hours and couldnt walk or speak or anything and on top of that was having a panic attack (which i never get when im sober). I had no clue what was going on or where we were and it was really scary.

Does anyone else experience something like this? i dont know if it just me being a lightweight or if its my depression or my medication. Obviously i know i should just stop drinking but if its someones birthday or an event and all my friends are going out i want to join in. And i still enjoy myself mostly.

I'd love to hear anyone elses experiences and try to understand why this happens to me all the time.

Much love :):) xxx
 

Petal

~*Mod Extraordinaire*~
Staff Alumni
SF Supporter
#3
I'm at University so naturally my life involves getting fairly drunk every now
You need to be more responsible. The medicine states, do not drink/avoid alcohol for a good reason, they interact and can cause serious conditions. Not having a go, I used to drink on meds too and now they are distant regrets. I screwed up every time. Ask your doctor if its safe to combine alcohol and meds but trust me I have been on citalopram, take my advice and do not drink on it, mistakes were made for me :(
 

StevenR

Active Member
#4
I will tell you this from experience. Don't mix alcohol with meds. I make weekly trips to the grave yard just to remember the good times we all had together with a good friend of mine that came to an end after she took regular meds and mixed it with heavy partying which included drinking. She had some kind of reaction according to her parents that killed her. So please be careful. You are playing with fire.
 

MarkahMalady

Well-Known Member
#5
A lot of those kinds of meds you're not really supposed to drink on.
Right now I'm on busbar and it makes me a LIGHTWEIGHT, even though I'm a chubby, Irish American, lifelong whiskey lover.
If you just have to have a drink maybe just sip on a wine cooler so you don't get crazy messed up. I'm mostly down to 1-2 beers for now, I feel your pain.
 

Arwen

Active Member
#6
You need to be more responsible. The medicine states, do not drink/avoid alcohol for a good reason, they interact and can cause serious conditions. Not having a go, I used to drink on meds too and now they are distant regrets. I screwed up every time. Ask your doctor if its safe to combine alcohol and meds but trust me I have been on citalopram, take my advice and do not drink on it, mistakes were made for me :(
I will tell you this from experience. Don't mix alcohol with meds. I make weekly trips to the grave yard just to remember the good times we all had together with a good friend of mine that came to an end after she took regular meds and mixed it with heavy partying which included drinking. She had some kind of reaction according to her parents that killed her. So please be careful. You are playing with fire.
Thanks Petal and StevenR, for some reason I thought that drinking would just make the side effects worse, and make you feel more depressed, i didn't realise it could be that serious! :O I will definitely reduce the amount i drink then, and avoid it more when i can. Thanks so much for the advice, and Steven I'm really sorry that that happened, and I promise I will make changes to my own life and remember her. much love <3
 

Kira

•✮• 33764 •✮•
Staff Alumni
SF Supporter
#7
Personally, I don't drink (for various reasons) but only your doctor can advise you properly on this.
Some potential problems that "could" happen:
1. Alcohol can increase depression.
2. Alcohol can worsen the side effects of some medication.
3. Alcohol can make your medication not work as effectively.

But like anything regarding meds, your doctor is the only one to get real advice from. I hope things get better for you. :)
 

Innocent Forever

Still innocent!
SF Supporter
#8
As you've heard, drinking causes other effects.
You don't need to stop going out with your friends. You can go out with them and enjoy your time without drinking. By getting a soda or something instead. If you want to be proper about it you can tell your friends that you won't be drinking whilst on meds (or just say because it's affecting you badly) and ask them to help you with it. Any real friend will do so.
Take care of yourself... you are worth it.
 

agateaqua

Well-Known Member
#9
Oh god , my last hangover lasted almost a week, it was absolutely terrible. Puking bile for two days straight, & then it took several days to feel completely normal again. Not fun, not ever again hopefully.
 
Status
Not open for further replies.

Please Donate to Help Keep SF Running

Total amount
$30.00
Goal
$255.00
Top